TAFRO syndrome is a systemic inflammatory syndrome in the spectrum of Castleman’s disease, associating thrombocytopenia, anasarca, fever, renal failure and/or reticulin myelofibrosis and organomegaly. Its association with necrotizing cutaneous vasculitis has not yet been reported.
A 69-year-old woman presented with weight loss, fever, anasarca, organomegaly, lymphadenopathy, anuria and extensive necrotic livedo occurring after acute diarrhea. Biology showed anemia, thrombocytopenia, renal failure, hypergammaglobulinemia, a circulating B-lymphocyte clone, hypoparathyroidism and autoimmune hypothyroidism. The skin biopsy showed small vessel vasculitis with fibrinoid necrosis. Methylprednisolone infusions associated with tocilizumab were ineffective and the patient became anuric. Rituximab and plasma exchanges associated to corticosteroids allowed remission for 2 months. Combination of rituximab, cyclophosphamide and dexamethasone resulted in a prolonged remission.
We report here the first case of severe cutaneous necrotizing vasculitis in a patient suffering from TAFRO syndrome. The possible resistance to tocilizumab should be known.

Copyright © 2020 Société Nationale Française de Médecine Interne (SNFMI). Published by Elsevier Masson SAS. All rights reserved.

References

PubMed